MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd sharps container had a difficult to close lid which resulted in a needle stick injury.There was no report of impact.The following information was provided by the initial reporter: " the sharps collector didn¿t work to dispose the unused product; when the nurse did recapping with both hands after supporting a patient to inject insulin, she pricked her finger on the needle.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no samples or pictures were received.The dhr review was not able to be performed due to the lot number was not provided by customer.A review of the ncmr¿s was performed; the result showed there were no ncs generated for issues like wall thickness out of specification, deformation/damages on the lids that may cause defects that lead to injuries during the use on the same part number throughout the last twelve months.The complaint could not be performed and the root cause is undetermined.

Brand Name
BD SHARPS CONTAINER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13114128
Report Number2243072-2021-03000
Device Sequence Number16993152
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown